Alert archive / Nebraska / High Wind Warnings in 2022
High Wind Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 14, 2022, 1:07 PM MST for 5 counties in Nebraska. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2022, 1:07 PM MST (20:07 UTC)
- Expired
- Jan 14, 2022, 5:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 1:45 PM MST | NON-TSTM WND GST 61 | 2 Ssw Sidney, NE | SIDNEY ASOS. SUSTAINED WINDS 35 MPH. |
| Jan 14, 1:53 PM MST | NON-TSTM WND GST 55 | 4 E Scottsbluff, NE | SUSTAINED WINDS 40 MPH. |
| Jan 14, 2:11 PM MST | NON-TSTM WND GST 59 | 2 Ssw Sidney, NE | ASOS STATION KSNY SIDNEY AIRPORT. |
| Jan 14, 3:53 PM MST | NON-TSTM WND GST 61 | 2 Ssw Sidney, NE | ASOS STATION KSNY SIDNEY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2986 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS75 KCYS 142007 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 107 PM MST Fri Jan 14 2022 NEZ019>021-054-055-150000- /O.NEW.KCYS.HW.W.0006.220114T2007Z-220115T0000Z/ Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, and Brownson 107 PM MST Fri Jan 14 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Scotts Bluff County, Banner County, Morrill County, Kimball County and Cheyenne County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-150415- /O.CON.KCYS.HW.A.0003.220115T1800Z-220116T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 107 PM MST Fri Jan 14 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Mainly to transportation. Strong cross winds could be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ110-150415- /O.CON.KCYS.HW.A.0003.220116T0000Z-220116T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 107 PM MST Fri Jan 14 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
007 WWUS75 KCYS 150002 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 502 PM MST Fri Jan 14 2022 NEZ019>021-054-055-150115- /O.EXP.KCYS.HW.W.0006.000000T0000Z-220115T0000Z/ Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, and Brownson 502 PM MST Fri Jan 14 2022 ...HIGH WIND WARNING HAS EXPIRED... Occasional wind gusts 40 to 50 MPH will remain possible over the next couple of hours, especially near snow showers. $$ WYZ106-151200- /O.CON.KCYS.HW.A.0003.220115T1800Z-220116T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 502 PM MST Fri Jan 14 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central Laramie Range and Southwest Platte County including Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Mainly to transportation. Strong cross winds could be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ110-151200- /O.CON.KCYS.HW.A.0003.220116T0000Z-220116T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 502 PM MST Fri Jan 14 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 14, 10:52 AM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 14, 10:52 AM MST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1052 AM MST Fri Jan 14 2022 .SHORT TERM...(Today through Saturday night) Issued at 245 AM MST Fri Jan 14 2022 Latest GOES-W water vapor loop showed a clipper shortwave plunging south into the Northern Plains, with upper level ridging building over the Pacific Northwest. An inverted surface trough extended through the western Dakotas, with a cold front moving into northeast WY. The cold front will progress quickly through the CWA this morning, with strong and gusty northwest winds in its wake. Strong cold air advection and steep low level lapse rates will promote deep mixing with 40-50kt winds in the 850-700mb layer to mix towards the surface. Gusts of 50-55 mph will be possible over the high plains. Besides the winds, scattered snow showers will develop. Models were trending drier, with overall snow accumulations of 2-4 inches for the mountains, and an inch or less elsewhere. The snow showers and gusty winds will quickly diminish this evening. It will be 20-25 degrees colder today with 700mb temperatures falling into the single digits below 0C, yielding high temperatures in the 30s. The front retreats to the east as a warm front Saturday, with 700mb temperatures warming to near 0C, yielding highs in the 30s and 40s. A upper ridge then builds into the Northern Rockies and Plains through Saturday night. .LONG TERM...(Sunday through Friday) Issued at 245 AM MST Fri Jan 14 2022 Sunday will begin the warmup across the region as 700mb temps recover to around 0C leading to milder weather into next week. Afternoon highs east of the Laramie Range will mostly be in the 40s and 30s farther west. Portions of the Nebraska Panhandle may even reach 50 degrees on Monday and Tuesday. Pressure gradients look to remain elevated across the Laramie Range with high pressure remaining in place over the Intermountain-West. While not ruling out the potential for high winds Saturday night through Tuesday for southeast Wyoming wind-prone locations, overall conditions don't too impressive. 700mb flow will fluctuate between 30 to 40 kts for most of this period, potentially increasing to around 45kts near Arlington and Bordeaux Tuesday. In-house probabilistic guidance has been trending downward over the past 24-48 hours, especially for Saturday night. At least elevated winds will continue through Tuesday before a cold front drops in from the north and northeast Wednesday as a cold air mass moves over the Northern Plains. GEFS members still show varying solutions leading to large temperature spread behind the front next Thursday and Friday. Will need to continue to monitor if members can converge on a solution and if any wintry precipitation could lead to impacts across the area with the frontal passage. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1043 AM MST Fri Jan 14 2022 Wyoming TAFS...VFR, with occasional MVFR until 20Z. Wind gusts to 25 knots at Rawlins until 00Z, and to 25 knots after 15Z Saturday. Wind gusts to 32 knots at Laramie until 01Z. Wind gusts to 42 knots at Cheyenne until 20Z, then to 35 knots until 01Z, then to 25 knots until 06Z. Nebraska TAFS...VFR, with occasional MVFR at Chadron, Alliance and Scottsbluff until 20Z, Wind gusts to 48 knots until 00Z to 02Z, then to 35 knots at Chadron, Alliance and Sidney until 06Z. && .FIRE WEATHER... Issued at 245 AM MST Fri Jan 14 2022 A potent, fast moving weather disturbance and cold front will sweep south through the area today, bringing strong and gusty northwest winds, colder temperatures and some snow showers. A trend toward drier and milder weather returns this weekend into early next week. Fire weather concerns will be low through the forecast period with minimum relative humidities above 25 percent and a lingering snow pack. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...MB AVIATION...RUBIN FIRE WEATHER...MAJ
Hazardous weather outlook, Jan 14, 3:40 AM MST, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 340 AM MST Fri Jan 14 2022 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 151045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 340 AM MST Fri Jan 14 2022 This hazardous weather outlook is for the western panhandle of Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A strong cold front will sweep southward across the area this morning, bringing colder temperatures, gusty northwest winds and scattered snow showers through the day. The snow may briefly mix with light freezing rain in the morning. Winds may gust between 45 and 55 mph. Snow accumulations will average less than an inch. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ103>105-109>116-151045- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 340 AM MST Fri Jan 14 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A strong cold front will sweep southward through the area this morning, bringing colder temperatures, gusty northwest winds and scattered snow showers through the day. The snow may briefly mix with light freezing rain in the morning. Winds may gust as high as 45 mph. Snow accumulations will range from less than an inch, to two to four inches over the higher peaks of the North Laramie and Snowy Ranges. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
Nearby
High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.